Depression

Question
Posted by: | 2018/01/12

Q.

Gain weight with Zytomil

I was on Nuzack for many years and because of my mood ski g's and depression my Dr changed my tablets to Zytomil. I gain weight like hell

Expert's Reply

A.

Depression expert
- 2018/01/16

Hi,
I hope "ski g's" is a typo for swings, rather than that you've invented a new Winter sport.  Most antidepressants ( Nuzak is Fluoxetine, Zytomil is Escitalopram ) may produce weight gain in some of the people who take them. That's very annoying. And it's not practical to predict accurately in advance how any one of us will be affected : our internal chemistry is different enough to cause this difference in side-effects.  Apart from watching one's diet and exercise balance, you an discuss this with your doc, who might try a different medication which may help your depression without having this problem side-effect.
If you have been treated so far by a GP, and if there is now an issue of mood swings, it's possible you may have a Bipolar variety of depression, and might need a different treatment plan, poibly best handled by a fresh assessment and a discussion of treatment options with a specialist psychiatrist.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.